Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

kcr

Veteran Member
  • Total Reviews

    0
  • Content Count

    238
  • Joined

  • Last visited

Community Reputation

0 Neutral

1 Follower

About kcr

  • Rank
    Member

Recent Profile Visitors

2928 profile views
  1. kcr

    Tri Spintec Log

    I'll be really interested to hear any updates on this. I was on Tri Sprintec for 12 years with really great results. I got off for a full year, started breaking out, decided to go back on it, and now have just started my second pack. I have a couple of painful whiteheads on one cheek. I don't remember this happening back when I first started this pill all those years ago, but then again, I was also simultaneously taking Accutane back then and my skin was really bad. Right now I have mild to
  2. Thanks so much for the replies As far as my pore size before, I did have some large, visible ones around my upper cheeks, at the top of the cheekbones (very genetic, as was noted), but I do definitely have now an entire cheek-full of pitted skin - much more noticeable when I'm really oily, but always noticeable in something like direct sunlight. I'm going to wait it out, because I do feel like the tretinoin is doing its rapid exfoliating thing, and I'm not really breaking out anymore, so
  3. Does it go away?? Ever?? I would be so grateful to hear from any long term retinoid users who experienced this pitted/orange peel-y texture. I am 38, female and have hormonal acne. It was totally under control until my derm prescribed me Aczone for my monthly breakouts. After 12 weeks my skin was destroyed on that stuff - I hear it works great for some, but for me it caused insanely excessive oiliness and tons of jawline/chin pustules, etc. I went from looking okay to looking like he
  4. I feel for you. I'm also 37 and have had acne since I was 10. I was pretty clear for a long, long time (after 2 courses of max dose Accutane in my early/mid 20s and being on Ortho-Tri-Cyclen). Got off the pill in November, started getting oilier and oilier, and now am breaking out all over again (been on Aczone for exactly 8 weeks and it didn't seem to be doing much good or bad, and then literally just 2 days ago my skin broke out in like 12 major swollen whiteheads out of the blue). Anyway,
  5. Any hormonal change can potentially trigger hair loss, as can other types of "shocks" to the system, such as having surgery, spiking a high fever, etc. I've read that estrogen dominance can cause hair loss. Since spiro lowers testosterone it could cause an imbalance where estrogen levels are then much higher in comparison to the newly lower testosterone levels. That said, I always wonder if once your body gets fully used to spiro and everything levels out if the hair loss would stop. Most
  6. I've been on Tri Sprintec (generic Ortho Tricyclen) for years and done okay with it as far as my skin. I made a brief switch to monophasic Sprintec (generic Ortho Cyclen) just this past January through March. It was just too much for me. My skin turned into an oil slick and I started getting whiteheads for the first time in like 15 years. Switched back to Tri Sprintec in April and my skin cleared up within the first 2 weeks. I just can't handle the slightly higher dose of norgestimate in th
  7. I'm still around Medina I stopped taking spiro in November '08. Unfortunately I still don't know if it was the spiro or the Lyme meds or something else that caused my hair to shed back then. I wish I had better news to share with you, but my hair never did go back to what it was. It stopped shedding a few months after I stopped spiro, and I seemed to have a little regrowth, but now it appears I have chronic telogen effluvium/hair shedding, or my hair is more easily triggered to shed, becaus
  8. I never had an itchy or burning scalp, but it did tingle a little at times. I read somewhere this could be the new hairs growing in. What does your dermatologist say about your hair loss? The only advice I ever got from any doctor (derm, gyn, pcp) was to try using minoxidil.
  9. Hi there! I did know that Yasmin contains 25 mg of spiro. It's funny because I took Yasmin in 2005 for a few months and didn't experience any hair loss from it, at least not that I noticed. I just want to stress again that I can't say with 100% certainty that spiro caused my hair loss. There were other factors that could have been the cause (the Lyme disease treatment), or it could have been a perfect storm of spiro and the drugs I took for Lyme. I just will never know. My hair started she
  10. The question has been raised several times about experiencing hair loss or thinning hair while taking spiro. There's very little in the literature out there regarding this, and most docs who prescribe spiro (for acne or for its intended use as a bp med) typically don't pay much attention to this as a possible side effect. I took spiro in the past for only about 9 months, and during that time I took other meds and had an illness (Lyme Disease) that could have caused my hair to thin. I'd love t
  11. I took spiro for 10 months in 2008, started on 50mg and got up to 125mg. I too experienced hair loss, and my panicked dermatologist took me off of it, citing a medication side effect book he had that stated "alopecia" as a rare side effect of spiro. However I didn't have alopecia, I had the exact definition of something called telogen effluvium, which is when hairs are prematurely pushed into their telogen phase and shed more quickly. It occurs several months after a trauma or surgery, or afte
  12. lol...I probably have a bunch of active bcp rxs at my pharmacy because I switched a few times. They don't care, as long as you're not trying to fill them both every month. Then they might think something's up. The only problem you might have is if you just filled a script for the pill and you switch and try to fill another one within 30 days your insurance might not pay for more than one bcp within a 30 day window.
  13. Well I can tell you that the triphasic (Tri Sprintec) works well for my skin, but when I switched to the monophasic (Sprintec) for just 2 months this past winter I broke out, my skin turned into an oil slick and I experienced raging PMS. So I'm pretty sure just that small amount of extra progestin in the monophasic every month was way too much for me. Literally the first week I was back on Tri Sprintec my skin cleared back up. So that's definitely something to think about, going with a triph
  14. It's true, unfortunately, it is different for everybody. The worst part of it is you really do have to pretty much keep trying until something works. But you can take careful notice of what each pill does to you, both acne-wise and in terms of other side effects, learn the components of those particular pills, and that can maybe help you rule out certain trying types of pills, like ones with more or less estrogen, more or less progestin, etc. But even that's not foolproof, because there are s
×